Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 14, 2022, 2:43 PM MST for Baca County, Las Animas County, Colorado. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 2:43 PM MST (21:43 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM MST
- Expired
- Feb 15, 2022, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3059 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS85 KPUB 142143 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 243 PM MST Mon Feb 14 2022 ...The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity values for fire weather zones 230...233 and 237 which is in effect from 11am to 6pm on Tuesday. This includes Baca county and the lower elevations of Las Animas county... COZ230-233-237-151345- /O.UPG.KPUB.FW.A.0001.220215T1800Z-220216T0100Z/ /O.NEW.KPUB.FW.W.0001.220215T1800Z-220216T0100Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 243 PM MST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 230...233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
572 WWUS85 KPUB 150659 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1159 PM MST Mon Feb 14 2022 ...A Red Flag Warning remains in effect from 11 AM to 6 PM MST for gusty winds and low relative humidity values for fire weather zones 230...233 and 237, which includes Baca County and the lower elevations of Las Animas County... COZ230-233-237-152300- /O.CON.KPUB.FW.W.0001.220215T1800Z-220216T0100Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 1159 PM MST Mon Feb 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... * Affected Area...Fire Weather Zones 230...233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
326 WWUS85 KPUB 151039 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 339 AM MST Tue Feb 15 2022 ...A Red Flag Warning remains in effect from 11 AM to 6 PM MST for gusty winds and low relative humidity values for fire weather zones 230...233 and 237, which includes Baca County and the lower elevations of Las Animas County... COZ230-233-237-160100- /O.CON.KPUB.FW.W.0001.220215T1800Z-220216T0100Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 339 AM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... * Affected Area...Fire Weather Zones 230...233 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
062 WWUS85 KPUB 152152 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MST Tue Feb 15 2022 ...A Red Flag Warning remains in effect until 6 PM MST for gusty winds and low relative humidity values for fire weather zones 230...233 and 237, which includes Baca County and the lower elevations of Las Animas County... COZ230-233-237-160100- /O.CON.KPUB.FW.W.0001.000000T0000Z-220216T0100Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 252 PM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230...233 AND 237... * Affected Area...Fire Weather Zones 230...233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
921 WWUS85 KPUB 160042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 542 PM MST Tue Feb 15 2022 ...Red Flag Warning will expires at 6 PM MST for fire weather zones 230...233 and 237, which includes Baca County and the lower elevations of Las Animas County... COZ230-233-237-160145- /O.EXP.KPUB.FW.W.0001.000000T0000Z-220216T0100Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 542 PM MST Tue Feb 15 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 230...233 AND 237... Winds will decrease across the warned area and humidity values will increase above critical values. Based on this, the Red Flag warning will be allowed to expire at 6 pm. $$ Hodanish
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 14, 10:42 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 14, 10:42 AM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 1042 AM MST Mon Feb 14 2022 .UPDATE... Issued at 947 AM MST Mon Feb 14 2022 Talked to Pueblo Dispatch regarding fuels over Baca and Las Animas counties and fuels are receptive. Given RH values and winds will be critical, have issued a fire weather watch for Baca county and the lower elevations of Las Animas county for tomorrow afternoon. && .SHORT TERM...(Today and tonight) Issued at 358 AM MST Mon Feb 14 2022 Currently... Satellite and current surface observations show clear skies across the CWA, and temperatures across the eastern plains remain several degrees warmer than the previous few nights. Winds remain mostly light across the region as well. Today-Tonight... Northwest flow aloft will become more westerly throughout the day today as high pressure continues to build into the area. Conditions will remain dry across the CWA and temperatures are expected to remain above-average and continue to warm. Forecasted highs for today will reach into the high-50s to low-60s over the plains and mid-40s over the higher terrain. Skies will also remain mostly clear. Temperatures tonight will be cool again, falling into the 20s over the plains and single digits over the valleys. .LONG TERM...(Tuesday through Sunday) Issued at 358 AM MST Mon Feb 14 2022 Key Messages: 1) Possible critical fire weather conditions across the southeast plains Tuesday, especially along the southern border. 2) Storm system to bring widespread snowfall Wednesday through Thursday. Tuesday...An upper low pressure trough digs south across the western US on Tue, with the main energy of this trough splitting into two pieces. One piece will dig further south as a closed low across southern CA and NV through the day Tue, while the northern portion will gradually move across the Intermountain West. This trough, the entire system, will produce deep southwest flow across the Four Corners as it approaches which will in turn produce brisk downslope flow across the southeastern plains. Very warm and dry conditions are expected across the plains during the afternoon, and combined with some of the higher gusts, could produce critical fire weather conditions. The highest probability for this will occur along the southern border. At this time, decided to hold off on any sort of fire weather highlight until more recent fuels info can be obtained. Plan on high temps in the mid 40s to mid 50s for the high valleys, and 60s to around 70F for the plains. Tuesday night through Thursday...This is the time frame when the main upper trough sweeps across the Four Corners and Colorado, bringing widespread pcpn to the forecast area. As stated earlier, there are two pieces of energy with this trough. Models are hinting that the southern piece will be too far south to bring much other than increased cloud cover and enhanced moisture advection for the cwa. The northern punch of energy is what will bring the cold air and increased forcing for snowfall for the forecast area, especially across the eastern plains. The initial cold front looks like it will drop south across the Palmer Divide very early Wed morning, but the true cold air then arrives Wed aftn, and it is from Wed aftn and through the night when much of the accumulating snow is expected. The two pieces of energy actually merge midday Wed, then the entire trough gradually slides east across the state Wed night into Thu morning. Current snowfall forecast indicates 4 to 6 inches of new snow for the peaks of the mts for this event, while the lower elevations will generally receive 1 to 3 inches. However, there certainly is some variability between all the extended models concerning this system, so stay tuned as these expected snow amounts will likely change. As for temps, after such a warm day on Tue, look for maximum temps Wed and Thu about 10 to 15 degrees colder for the high valleys, and 25 to 30 degrees colder across the plains. Friday through Sunday...The temperature roller coaster continues as a warming trend is forecast for the area into the weekend, with afternoon highs climbing to above normal levels for Sat and Sun. Extended models do hint at another system approaching by the start of the next work week, so isolated showers reenter the picture along the Continental Divide by Sun night. Moore && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1042 AM MST Mon Feb 14 2022 VFR conditions are expected for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. Winds will be generally light and diurnally driven at all terminals. Winds will become slightly influenced by troughing upstream later in the morning tomorrow, towards the end of the forecast period. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday afternoon for COZ230-233-237. && UPDATE...HODANISH SHORT TERM...GARBEROGLIO LONG TERM...MOORE AVIATION...STEWARD
Hazardous weather outlook, Feb 14, 4:06 AM MST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 406 AM MST Mon Feb 14 2022 COZ058>089-093>099-151400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 406 AM MST Mon Feb 14 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Near critical fire weather conditions are possible across portions of the southeast plains Tuesday afternoon, especially along the southern border. An upper low pressure system will track across the region midweek, producing widespread light to moderate snowfall for the forecast area from late Tuesday night through Thursday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 9:42 AM MST | Fire Weather Watch | PUB | Baca, Las Animas | 5 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.